Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 194, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2015, 4:39 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 18, 2015, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macoupin County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WUUS53 KLSX 182139 SVRLSX ILC117-135-182230- /O.NEW.KLSX.SV.W.0194.150818T2139Z-150818T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 439 PM CDT TUE AUG 18 2015 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MACOUPIN COUNTY IN SOUTHWESTERN ILLINOIS... SOUTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 530 PM CDT * AT 439 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILSONVILLE...MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... LITCHFIELD...STAUNTON...GILLESPIE...MOUNT OLIVE...BUNKER HILL... BENLD...WILSONVILLE...SAWYERVILLE...MOUNT CLARE...EAST GILLESPIE... EAGARVILLE...WHITE CITY...ROYAL LAKES...DORCHESTER...WALSHVILLE... HORNSBY...HONEY BEND AND PRUETT. THIS INCLUDES INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 41 AND 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3900 8990 3910 8999 3930 8965 3905 8949 TIME...MOT...LOC 2139Z 242DEG 20KT 3908 8986 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:55 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 18, 3:55 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT TUE AUG 18 2015 .SHORT TERM: (THROUGH LATE TONIGHT) ISSUED AT 355 PM CDT TUE AUG 18 2015 PREFRONTAL CONVECTION HAS BLOWN UP ABOUT AS EXPECTED THIS AFTERNOON. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM THIS EVENING AND WE'VE HAD SOME SPORADIC REPORTS OF TREE LIMBS DOWN WITH THE STRONGEST STORMS. SBCAPE IN EXCESS OF 3000 J/KG INDICATED ON SPC MESOANALYSIS PAGE AHEAD OF THE CONVECTION WITH A VIGOROUS SHORTWAVE MOVING INTO WESTERN MISSOURI AT THIS TIME. MASS FIELDS ON SHORT- RANGE GUIDANCE CONTINUE TO STREAM INSTABILITY UP INTO THE REGION THROUGH THE EVENING...AND THIS LOOKS REASONABLE GIVEN THE POSITION OF THE SHORTWAVE AND SURFACE FRONT. HAVE TO SAY, THE HRRR DID A PRETTY GOOD JOB WITH THE CONVECTION THIS AFTERNOON, SO THE SHORT RANGE FORECAST FOR TONIGHT IS BIASED HEAVILY TOWARD THE HRRR. EXPECT STORMS CURRENTLY OVER EASTERN KANSAS TO CONTINUE TO DEVELOP AND MOVE EASTWARD TONIGHT AHEAD OF THE SHORTWAVE. THERE WILL LIKELY BE A LUL IN THE THUNDERSTORM ACTIVITY OVER OUR CWFA AFTER 00-02Z, BUT THE STORMS CURRENTLY IN KANSAS WILL EVENTUALLY MOVE IN AFTER 04- 05Z. ADDITIONAL DEVELOPMENT IS ALSO POSSIBLE AHEAD OF THE KANSAS STORMS. THE COLD FRONT WILL SWEEP INTO MISSOURI OVERNIGHT AND SHOULD BE THROUGH CENTRAL AND INTO EASTERN MISSOURI BY 12Z. CARNEY .LONG TERM: (WEDNESDAY THROUGH NEXT TUESDAY) ISSUED AT 355 PM CDT TUE AUG 18 2015 MODELS CONTINUE TO SUPPORT A FAST SURFACE FRONTAL SOLUTION WHILE MAINTAINING A SIMILAR TIMING WITH THE UPPER LEVEL PROFILE. WHILE THERE SHOULD STILL BE A NICE SLUG OF WIDESPREAD LIFT BUILDING IN FROM LATE WEDNESDAY MORNING THRU EARLY EVENING...THE COLUMN WILL BE VERY LIMITED THERMODYNAMICALLY...MEANING LIKE MOSTLY SHOWERS WITH DIMINISHING CHANCES FOR THUNDER AS THE DAY GOES ALONG. DECENT RAIN CHANCES ARE NOW EXPECTED TO LINGER INTO EARLY EVENING BEFORE THEN MAKING A RAPID EXIT FROM SOUTHWEST TO NORTHEAST FOLLOWED QUICKLY BY CLEARING SKIES. WHAT WILL REMAIN IN ITS WAKE WILL BE A RARE COOL AND DRY PERIOD BEGINNING LATE WEDNESDAY NIGHT THRU FRIDAY AFTERNOON WITH MIN TEMPS DIPPING INTO THE 50S AND MAX TEMPS ONLY REACHING TO AROUND 80 DEGREES. THE FRONTAL COMPLEX THAT HAD PUSHED TO OUR SOUTH ON WEDNESDAY WILL THEN MOVE BACK TO THE NORTH BY SATURDAY TO ALLOW CHANCES FOR THUNDERSTORMS TO RETURN AND PERSIST THRU THE WEEKEND WITH TEMPERATURES BACK TO SEASONABLE AVERAGES. IN YET ANOTHER SIGN THAT AUTUMN IS NOT TOO FAR OFF ANYMORE...ANOTHER DECENTLY STRONG COLD FRONT PUSHES THRU LATE SUNDAY AND IS EXPECTED TO BRING AN ENCORE OF THE COOL AND DRY PERIOD FOR MONDAY AND TUESDAY OF NEXT WEEK. SOME MODEL DISCREPANCIES THEN EXIST HEADING DEEPER INTO NEXT WEEK BUT THE GENERAL THEME IS SUMMER THEN REMINDING US THAT IT IS NOT YET DONE...WITH AN UPPER LEVEL RIDGE ATTEMPTING TO BUILD IN TO POSSIBLY DELIVER ONE FINAL ROUND OF DANGEROUS HEAT AND HUMIDITY TO CLOSE OUT AUGUST. TES && .AVIATION: (FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 641 AM CDT TUE AUG 18 2015 RADIATIONAL FOG WILL REMAIN POSSIBLE AT KSUS AND KCPS THROUGH 14Z, OTHERWISE VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH MIDDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH GOOD POTENTIAL FOR IMPACTS AT ALL OF THE TERMINALS. I HAVE CONSERVATIVELY INTRODUCED TEMPO GROUPS AT ALL OF THE TERMINALS FOR MVFR FLIGHT CONDITIONS, HOWEVER THE CONDITIONS COULD CERTAINLY DROP TO IFR WITH GUSTY WINDS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE TERMINALS THIS EVENING AS A COLD FRONT PUSHES INTO THE AREA. SPECIFICS FOR KSTL: VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH MIDDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS EASTERN MO WITH GOOD POTENTIAL FOR IMPACTS AT KSTL. I HAVE CONSERVATIVELY INTRODUCED A TEMPO GROUP FOR MVFR FLIGHT CONDITIONS, HOWEVER THE CONDITIONS COULD CERTAINLY DROP TO IFR WITH GUSTY WINDS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE TERMINAL THIS EVENING AS A COLD FRONT PUSHES INTO THE AREA. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 18, 4:10 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 410 PM CDT TUE AUG 18 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 410 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL REMAIN LIKELY. SOME OF THE STORMS MAY ATTAIN SEVERE THRESHOLDS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY...MAINLY DURING THE MORNING HOURS...AND ESPECIALLY FOR THE SAINT LOUIS METRO AREA AND AREAS TO THE SOUTH AND EAST. THERE IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH EARLY THIS EVENING FOR PARTS OF EASTERN MISSOURI AND SOUTHWESTERN ILLINOIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Aug 18, 3:18 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST O'FALLON 38.78N 90.71W
08/18/2015 E45 MPH ST. CHARLES MO AMATEUR RADIO
LAWN FURNITURE BLOW OVER.
&&
JPKLocal storm report, Aug 18, 3:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN PACIFIC 38.48N 90.75W
08/18/2015 M1.00 INCH FRANKLIN MO AMATEUR RADIO
RAINFALL RATE OF 2.4 INCHES PER HOUR.
&&
JPKLocal storm report, Aug 18, 3:35 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG WENTZVILLE 38.81N 90.86W
08/18/2015 ST. CHARLES MO TRAINED SPOTTER
SPORADIC TREE LIMBS DOWN ACROSS TOWN. LARGEST BRANCHES
ABOUT 6 INCHES IN DIAMETER DOWN NEAR HIGHWAY N AND Z.
&&
JPKLocal storm report, Aug 18, 3:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.42W
08/18/2015 M48 MPH ST. CHARLES MO ASOS
&&
JPKLocal storm report, Aug 18, 3:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.42W
08/18/2015 M48 KNOTS ST. CHARLES MO ASOS
&&
JPKLocal storm report, Aug 18, 4:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD WILSONVILLE 39.07N 89.86W
08/18/2015 MACOUPIN IL EMERGENCY MNGR
ROUTE 138 NEAR WILSONVILLE CLOSED DUE TO WATER COVERING
THE ROAD..
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 46 min |
| Aug 18, 4:36 PM CDT | Areal Flood Advisory | LSX | Macoupin | 4 hr |
| Aug 18, 5:02 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 43 min |
| Aug 18, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.